Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2018, 9:00 PM CDT for Holt County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 9:00 PM CDT (02:00 UTC)
- Expired
- Jul 18, 2018, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
| Jul 18, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
111
WUUS53 KLBF 190200
SVRLBF
NEC089-190245-
/O.NEW.KLBF.SV.W.0211.180719T0200Z-180719T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
900 PM CDT WED JUL 18 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Holt County in north central Nebraska...
* Until 945 PM CDT.
* At 900 PM CDT, a severe thunderstorm was located 10 miles north of
Page, or 13 miles northeast of O'Neill, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Holt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4249 9855 4266 9844 4266 9831 4244 9831
4243 9830 4235 9831
TIME...MOT...LOC 0200Z 296DEG 23KT 4255 9841
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
883
WWUS53 KLBF 190216
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
916 PM CDT WED JUL 18 2018
NEC089-190245-
/O.CON.KLBF.SV.W.0211.000000T0000Z-180719T0245Z/
Holt NE-
916 PM CDT WED JUL 18 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EAST CENTRAL HOLT COUNTY...
At 916 PM CDT, a severe thunderstorm was located 9 miles north of
Page, or 15 miles east of O'Neill, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Holt County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4250 9846 4263 9840 4262 9831 4244 9831
4243 9830 4238 9831
TIME...MOT...LOC 0216Z 288DEG 14KT 4253 9837
HAIL...1.00IN
WIND...60MPH
$$
ET696
WWUS53 KLBF 190236
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
936 PM CDT WED JUL 18 2018
NEC089-190246-
/O.EXP.KLBF.SV.W.0211.000000T0000Z-180719T0245Z/
Holt NE-
936 PM CDT WED JUL 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 945 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4250 9846 4263 9840 4262 9831 4244 9831
4243 9830 4238 9831
TIME...MOT...LOC 0236Z 296DEG 23KT 4253 9837
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:50 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 6:50 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 650 PM CDT Wed Jul 18 2018 .SYNOPSIS... Issued at 249 PM CDT Wed Jul 18 2018 H5 analysis this morning had a tandem of shortwaves across the central CONUS. The first over southern Nebraska and a second over central South Dakota. Another shortwave was located over western Oklahoma. High pressure remained anchored across the desert southwest and this feature extended east into far western Texas. Further east, a persistent trough of low pressure extended from northern Quebec into New England. At the surface, a mid day analysis had a surface low roughly over Phillip South Dakota. A weak wind convergent line extended east southeast, then south into central Nebraska, or roughly along a line from just east of Winner SD to east of Broken Bow NE. Winds were southeasterly east of the convergent line with westerly winds noted west of the line. AS of 2 PM CDT under partly cloudy skies, readings ranged from 80 to 85 degrees. && .SHORT TERM...(This evening through Thursday) Issued at 249 PM CDT Wed Jul 18 2018 The main forecast challenge lies in the first 6 to 12 hours of the short term forecast. Already as of 1 PM CDT, an area of steepening low level lapse rates has spread east along the SD/NEBR border. The nose of these higher lapse rates was located INVOF Winner South Dakota as of 2 PM CDT per the SPC meso page. Current satellite imagery has an area of "agitated" Cu along the SD/NEBR border from Valentine east to Boyd County. This area is colocated near the nose of the higher lapse rates and INVOF a surface wind convergence boundary which extends from east of Winner SD into north central and central Nebraska. ATTM, thunderstorms are expected to initiate along the SD/NEBR border near forecast issuance. Wouldn't be surprised if some initiation also occurs further north possibly as far north as I90 in central SD. Favorable deep layer shear and the presence of favorable elevated CAPE, and steep mid level lapse rates, will favor large hail as the main thunderstorm threat initially. Would expect the tornado threat to be confined to the northeastern forecast area where the surface winds are either east southeast or southeast-ie. location where low level helicities are expected to be most favorable. As this activity tracks southeast into north central, and central Nebraska this evening, the severe threat is expected to shift from Hail/wind, to more of a wind/heavy rain threat. ATTM the greatest threat for thunderstorms/severe storms appears to reside in the 5 PM CDT to 11 PM CDT time frame, although, convection initiation is expected to be earlier than that, more during the 3 PM CDT to 5 PM CDT time frame. Thunderstorms are expected to exit shortly after midnight with mainly clear skies expected behind the exiting tsras. Was concerned initially about fog potential overnight, however, with no support from numerical guidance, will forgo mentioning fog. Much warmer air will begin to push into the western forecast area on Thursday as ridging begins to build north and northeast into the central Rockies/Central Plains. H85 temps by Thursday afternoon, approach 30 to 32 degrees C in the far southwest. That being said, fcst highs in the upper 90s remain on track. .LONG TERM...(Thursday night through Wednesday) Issued at 249 PM CDT Wed Jul 18 2018 Thursday night through Saturday...The upper level disturbance, responsible for thunderstorms Tonight, will drift east into Minnesota and Wisconsin Friday, ending up in Indiana by Saturday. At the same time, ridging will build into the northern Rockies then northern plains by Saturday. This will lead to a mainly dry forecast with highs in the upper 80s to lower 90s. Saturday night through Wednesday...Beginning Saturday night, a trough of low pressure aloft will track across southern Canada. Mid level warm air advection will increase Saturday night from northeastern Colorado into western Nebraska. This will lead to an increased threat for thunderstorms Saturday night in the west. Better chances for showers and thunderstorms will arrive Sunday night in association with a cold fropa. Low end precipitation chances will continue into midweek next week. Upper level high pressure will intensify and move west to the swrn CONUS early next week. This will place the forecast area in northwesterly flow aloft with weak upper level disturbances riding this flow from the northern Rockies, se into the central plains. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 639 PM CDT Wed Jul 18 2018 Local radar display shows numerous storms across north central NEB east of highway 83, some strong to severe. Current thinking is storms will continue to affect mainly north central NEB through the evening hours moving east to southeast. Otherwise, current thinking is storms will not affect the KLBF terminal. Storms not expected to affect directly the KVTN terminal but will be nearby thus VCTS present through 03Z. Of which, gusty outflow winds could affect the terminal but confidence low so tempo group at this time. Chances for thunderstorms diminish late tonight with skies clearing. Tomorrow, sunny skies and VFR conditions prevail with light northwest breezes. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...ET
Hazardous weather outlook, Jul 18, 3:40 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Wed Jul 18 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Wed Jul 18 2018 /240 PM MDT Wed Jul 18 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely this afternoon and evening north of a line from Sparks to Burwell. Primary threats will be large hail, strong winds, and isolated tornadoes. A tornado watch is in effect until 11 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Additional thunderstorms are possible in the afternoon and evening Sunday through Wednesday. Severe potential is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening for locations northeast of a line from Sparks to Burwell. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Jul 18, 8:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 N TAYLOR 41.81N 99.38W
07/18/2018 M62 MPH LOUP NE TRAINED SPOTTER
DIME SIZE HAIL ALSO OBSERVED
&&
SNIVELYLocal storm report, Jul 18, 8:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 W BURWELL 41.78N 99.23W
07/18/2018 E1.00 INCH LOUP NE PUBLIC
ONLY A FEW QUARTER SIZE HAIL
&&
THORNESpecial weather statement, Jul 18, 8:19 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 819 PM CDT WED JUL 18 2018 NEZ009-010-027-028-190200- Loup NE-Holt NE-Garfield NE-Rock NE- 819 PM CDT WED JUL 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...SOUTHWESTERN HOLT AND NORTHWESTERN GARFIELD COUNTIES UNTIL 900 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Calamus Reservoir State Recreation Area, or 21 miles north of Burwell, moving southeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Deverre, Valley View Flat Campground, Carson Lake and Hannamon Bayou Campground. A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4210 9942 4217 9917 4187 9887 4188 9932 TIME...MOT...LOC 0118Z 327DEG 18KT 4207 9924 Snively
Local storm report, Jul 18, 8:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 16 N ONEILL 42.69N 98.65W
07/18/2018 E1.00 INCH HOLT NE PUBLIC
&&
THORNESpecial weather statement, Jul 18, 8:41 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
841 PM CDT WED JUL 18 2018
NEZ027-028-038-190230-
Loup NE-Custer NE-Garfield NE-
841 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND
NORTHEASTERN CUSTER COUNTIES UNTIL 930 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Taylor, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Taylor, Sargent, Comstock, Big Oak Canyon, Divide Hill, Wescott and
Kent Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 107 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Nebraska.
LAT...LON 4174 9921 4152 9921 4153 9951 4182 9951
4188 9931 4174 9920
TIME...MOT...LOC 0141Z 332DEG 20KT 4176 9939
SnivelyLocal storm report, Jul 18, 8:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 13 NNW TAYLOR 41.94N 99.48W
07/18/2018 E2.00 INCH LOUP NE PUBLIC
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:02 PM CDT | Special Weather Statement | LBF | Garfield | 43 min |
| Jul 18, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 39 min |
| Jul 18, 7:12 PM CDT | Tornado Warning | LBF | Loup | 48 min |
| Jul 18, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Jul 18, 7:53 PM CDT | Special Weather Statement | LBF | Holt | 67 min |
| Jul 18, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 21 min |
| Jul 18, 8:04 PM CDT | Special Weather Statement | LBF | Sherman | 41 min |
| Jul 18, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Jul 18, 8:19 PM CDT | Special Weather Statement | LBF | Garfield | 41 min |
| Jul 18, 8:41 PM CDT | Special Weather Statement | LBF | Loup | 49 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 18, 10:52 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| Jul 18, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 25 min |
| Jul 18, 11:27 PM CDT | Special Weather Statement | LBF | Wheeler | 33 min |
| Jul 19, 12:00 AM CDT | Special Weather Statement | LBF | Wheeler | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.